Alert archive / Georgia / Special Weather Statements in 2015
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 4, 2015, 4:45 AM EST for Cobb County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2015, 4:45 AM EST (09:45 UTC)
- Expired
- Jan 4, 2015, 5:15 AM EST
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369
WWUS82 KFFC 040945
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EST SUN JAN 4 2015
GAZ031-032-043-041015-
COBB GA-PAULDING GA-DOUGLAS GA-
445 AM EST SUN JAN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN COBB...PAULDING AND DOUGLAS COUNTIES UNTIL 515 AM EST...
AT 445 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF ACWORTH TO NEAR DOUGLASVILLE...AND MOVING NORTHEAST AT
55 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS COBB...PAULDING AND DOUGLAS COUNTIES THROUGH 515 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DOUGLASVILLE...DALLAS...SMYRNA...KENNESAW...ACWORTH...
VILLA RICA...POWDER SPRINGS...AUSTELL...HIRAM...FAIR OAKS...LITHIA
SPRINGS...KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...NEW HOPE...
DOBBINS AIR RESERVE BASE...CROSS ROADS...WHITE WATER PARK...DUE WEST
AND MOUNT BETHEL.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3404 8479 3408 8473 3407 8442 3405 8442
3402 8440 3401 8440 3399 8438 3398 8438
3396 8439 3391 8445 3390 8444 3368 8490
3370 8490
TIME...MOT...LOC 0945Z 236DEG 46KT 3401 8476 3379 8484
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 4, 3:18 AM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jan 4, 3:18 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 318 AM EST SUN JAN 4 2015 ...FLASH FLOOD WATCH THROUGH EARLY THIS AFTERNOON NORTH GEORGIA... ...STRONG TO SEVERE STORMS POSSIBLE THROUGH EARLY AFTERNOON... .SHORT TERM /TODAY THROUGH MONDAY/... FIRST WAVE OF CONVECTION AHEAD OF ADVANCING WARM FRONT PUSHED THROUGH LAST EVENING AND MUCH UNCERTAINTY WAS PRESENT ON HOW THIS WOULD AFFECT ADDITIONAL CONVECTION LATER THIS MORNING. BUT WITH DEWPOINTS IN THE MID 60S SURGING NORTHWARD IN THE WAKE OF THE WARM FRONT...LOOKS LIKE THAT QUESTION HAS BEEN ANSWERED AS RECENT RADAR TRENDS SHOW QUICKLY DEVELOPING CONVECTIVE LINE OVER EASTERN ALABAMA. SURFACE BASED CAPE OF 100 J/KG HAS SURGED ALL THE WAY INTO PORTIONS OF THE SOUTH METRO AND SHOULD CONTINUE ITS ADVANCEMENT NORTHWARD WHILE MUCAPE HAS MADE IT INTO TENNESSEE...SUPPORTIVE FOR AT LEAST ISOLATED THUNDERSTORMS FOR ALL AREAS OF GEORGIA THIS MORNING. AS WOULD BE EXPECTED...BEST 0-1KM SHEAR VALUES HAVE BEEN ALONG AND AHEAD OF WARM FRONT BUT CERTAINLY ENOUGH LEFTOVER IN DEVELOPING UNSTABLE ENVIRONMENT TO RESULT IN A MARGINAL ENVIRONMENT FOR SEVERE STORMS FOR THE REST OF THE MORNING. 925MB WIND CORE OF CLOSE TO 50 KTS IS NOW MAKING ITS WAY INTO THE SOUTHERN END OF LINE WHICH IS OF CONCERN AS WELL BASED ON THE SETUP AND WOULD EXPECT FURTHER ENHANCEMENT OF LINE IN THE NEXT FEW HOURS WITH POTENTIAL FOR SOME STRONG WIND GUSTS BUT ALSO THE ENHANCED THREAT OF A QUICK SPINUP. BEYOND THE INITIAL PUSH OF CONVECTION...SHOULD JUST SEE AN INCREASE IN WINDS THIS AFTERNOON IN POST FRONTAL ENVIRONMENT WITH GUSTS TO 30 KTS POSSIBLE. CLEARING SKIES BY TONIGHT AND A FAIR WX PATTERN ANTICIPATED FOR THE REMAINDER OF THE SHORT TERM. DEESE .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... EXTENDED STARTS DRY WITH HIGH PRESSURE SLIDING ACROSS THE OHIO VALLEY WITH LONGWAVE TROUGHINESS IN PLACE OVER THE EASTERN TWO- THIRDS OF THE COUNTRY. ANOTHER SHORTWAVE SLIDES DOWN THE BACK EDGE OF THE TROUGH MONDAY NIGHT INTO TUESDAY...BRINGING A STRONG BUT DRY COLD FRONT WITH IT AND USHERING IN A COLD ARCTIC AIRMASS JUST PAST MIDWEEK. DEEP LAYER CAA BUILDS IN BEHIND THE FRONT TUESDAY EVENING AND WE WILL START FEELING THE EFFECTS ON WEDNESDAY WITH DRASTICALLY COOLER TEMPERATURES THAT WILL STRUGGLE TO REACH 40 ACROSS NORTH GEORGIA. EXPECT AN EXTREMELY COLD NIGHT WEDNESDAY NIGHT/THURSDAY MORNING WITH LOWS IN THE TEENS NORTH /SINGLE DIGITS MOUNTAINS AND LOWER 20S SOUTH/...AND HIGHS THURSDAY REALLY SUPER COLD AND MAYBE NOT EVEN GETTING TO FREEZING FROM THE METRO AREA NORTH...AND REMAINING BELOW 40 JUST ABOUT EVERYWHERE. ADD TO THIS SOME BLUSTERY WINDS BEHIND THE FRONT WITH STRONG NORTHWEST FLOW ALOFT AND IT IS VERY LIKELY THAT WE WILL NEED A WIND CHILL ADVISORY THURSDAY MORNING...AND CANNOT RULE OUT THE POSSIBILITY OF A WARNING FOR EXTREME NORTHERN COUNTIES. WILL SEE SOME INCREASE IN TEMPS FRIDAY INTO THE WEEKEND BUT STILL BELOW SEASONAL NORMALS. NEXT RAIN POTENTIAL COMES AT THE END OF THE EXTENDED WHEN OF COURSE CONFIDENCE IS LOWER DUE TO MODEL DIFFERENCES...BUT IN GENERAL BOTH THE GFS AND ECMWF HAVE A SHORTWAVE PUSHING ACROSS THE SOUTHERN PLAINS WITH PRECIP PUSHING INTO THE SOUTHEAST LATE IN THE WEEKEND. POPS WERE KEPT AT SLIGHT CHANCES FOR NOW DUE TO UNCERTAINTY. WILL HAVE TO REFINE THIS OVER THE COMING DAYS TO FIGURE OUT TIMING OF INCOMING PRECIP VS OVERNIGHT LOW TEMPERATURES. TDP && .HYDROLOGY... WITH INITIAL CONVECTIVE WAVE LAST EVENING COMBINED WITH SOME TRAINING OF ECHOS THIS MORNING...RAINFALL AMOUNTS HAVE BEEN HIGHER THAN ANTICIPATED. HAVE GONE WITH A FLOOD WATCH THROUGH EARLY AFTERNOON AND IN FACT HAVE ALREADY ISSUED SEVERAL FLASH FLOOD WARNINGS WITH ADDITIONAL ISSUANCES LIKELY. STORM TOTAL RAINFALL OF 2 TO 4 INCHES NOW ANTICIPATED. && .AVIATION... 06Z UPDATE... CHALLENGING FORECAST IS ONGOING TONIGHT AS WARM FRONT ERODES WEDGE QUICKLY FROM SW TO NE AND CONVERTS LIFR CONDITIONS TO IFR AND EVENTUALLY MVFR. SUCH IS THE CASE RIGHT NOW OVER ATL AS OVC002 HAS TRANSITIONED TO OVC008 AND NOT OUT OF THE QUESTION TO SEE SOME MVFR BEFORE MAIN RAIN SHIELD MOVES BACK IN. TIMING OF +SHRA STILL LOOKS GOOD FOR AROUND 14Z WITH ISOLD TSRA AS WELL. WILL MONITOR TRENDS FOR POSSIBLE INCLUSION OF TS INTO THE TAF SET. OTHERWISE...EXPECT MVFR TO DEVELOP IN POST FRONT ENVIRONMENT AND BE SLOW TO CLEAR OUT. WINDS WILL BE GUSTY DURING THE DAY AS WELL WITH VALUES CLOSE TO 25 KTS LIKELY. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON TS POTENTIAL. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 34 52 32 / 100 5 0 0 ATLANTA 65 33 49 33 / 100 5 0 0 BLAIRSVILLE 59 30 45 26 / 100 10 5 0 CARTERSVILLE 61 30 46 27 / 100 10 0 0 COLUMBUS 69 37 56 34 / 100 5 0 0 GAINESVILLE 60 33 48 32 / 100 5 0 0 MACON 70 36 56 32 / 100 20 0 0 ROME 60 30 46 25 / 100 10 0 0 PEACHTREE CITY 67 30 50 27 / 100 5 0 0 VIDALIA 74 45 59 40 / 100 70 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...JACKSON...LUMPKIN...MURRAY...NORTH FULTON... PAULDING...PICKENS...POLK...SOUTH FULTON...TOWNS...UNION... WALKER...WHITE...WHITFIELD. && SHORT TERM...DEESE LONG TERM....TDP AVIATION...DEESE
Hazardous weather outlook, Jan 4, 4:22 AM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 AM EST SUN JAN 4 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 422 AM EST SUN JAN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...NORTHWEST GEORGIA...SOUTHEAST GEORGIA AND WEST CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS ALONG WITH HEAVY RAINFALL THROUGH EARLY AFTERNOON... ...FLOOD WATCH IN EFFECT FOR PORTIONS OF NORTH GEORGIA THROUGH EARLY AFTERNOON... WEATHER HAZARDS EXPECTED... STRONG TO POTENTIALLY DAMAGING WINDS CAN BE EXPECTED...AND PERHAPS AN ISOLATED TORNADO. 1 TO 2 INCHES OF OF ADDITIONAL RAIN WITH STORM TOTAL AMOUNTS OF 2 TO 4 INCHES...LEADING TO MINOR FLOODING. DISCUSSION... SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT ARE PRODUCING VERY HEAVY RAINFALL ACROSS NORTHWEST GEORGIA WITH ISOLATED AREAS OF FLASH FLOODING. IN ADDITION...A FEW OF THE STORMS ALONG THE SQUALL LINE THIS MORNING MAY BE STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND AN ISOLATED TORNADO THE MAIN CONCERNS. THE ACTIVITY SHOULD SHIFT TO CENTRAL GEORGIA BY MID MORNING INTO THE EARLY AFTERNOON BEFORE EXITING THE REGION BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... BY MIDWEEK...A VERY COLD ARCTIC AIRMASS WILL PUSH INTO THE SOUTHEAST. BY THURSDAY MORNING...THE COMBINATION OF VERY COLD TEMPERATURES AND WINDS MAY LEAD TO DANGEROUSLY COLD WIND CHILLS WITH AN ADVISORY POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 4, 3:08 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 AM EST SUN JAN 4 2015
GAZ030-031-041-040845-
PAULDING GA-HARALSON GA-POLK GA-
308 AM EST SUN JAN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PAULDING...
HARALSON AND POLK COUNTIES UNTIL 345 AM EST...
AT 308 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARS HILLS...OR 9 MILES WEST OF BUCHANAN...
MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS PAULDING...HARALSON AND POLK COUNTIES THROUGH 345 AM EST.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
DALLAS...BUCHANAN...ROCKMART...TALLAPOOSA...ARAGON...BRASWELL...
YORKVILLE...FISH CREEK...FELTON...VAN WERT...ANTIOCH...SENEY AND
EUBANK LAKE.
LAT...LON 3410 8511 3410 8505 3408 8505 3408 8500
3392 8486 3368 8534 3389 8538
TIME...MOT...LOC 0808Z 233DEG 38KT 3379 8535Local storm report, Jan 4, 3:14 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 AM EST SUN JAN 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM FLASH FLOOD 1 N DAVIS CROSSROADS 34.00N 84.69W
01/04/2015 COBB GA OTHER FEDERAL
THE STAGE HEIGHT ON A USGS GAGE ON THE ALLATOONA CREEK
AT STILESBORO ROAD NEAR MARS HILL REACHED FLOOD STAGE OF
13 FEET. THE CREEK IS CONTINUING TO RISE SLOWLY. MINOR
FLOODING IS OCCURRING IN THE WOODLANDS AND FIELDS NEAR
THE CREEK.
&&
EVENT NUMBER FFC1500001
KFRANTZSpecial weather statement, Jan 4, 3:32 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 AM EST SUN JAN 4 2015
GAZ030-031-041-040900-
PAULDING GA-HARALSON GA-POLK GA-
332 AM EST SUN JAN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN PAULDING...HARALSON AND POLK COUNTIES UNTIL 400 AM EST...
AT 332 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALLAPOOSA...OR 7 MILES WEST OF BUCHANAN...
MOVING NORTHEAST AT 45 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS PAULDING...HARALSON AND POLK COUNTIES THROUGH 400 AM
EST.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DALLAS...BUCHANAN...BREMEN...ROCKMART...TALLAPOOSA...ARAGON...
BRASWELL...TAYLORSVILLE...YORKVILLE...VAN WERT...EUBANK LAKE...FISH
CREEK...FELTON...DRAKETOWN AND ANTIOCH.
LAT...LON 3409 8504 3408 8493 3391 8479 3380 8501
3381 8505 3378 8505 3365 8532 3368 8534
3385 8537
TIME...MOT...LOC 0832Z 235DEG 41KT 3377 8532Special weather statement, Jan 4, 4:00 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 AM EST SUN JAN 4 2015
GAZ041-042-040930-
CARROLL GA-HARALSON GA-
400 AM EST SUN JAN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN CARROLL AND HARALSON COUNTIES UNTIL 430 AM EST...
AT 359 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ABERNATHY...OR 13 MILES EAST OF HEFLIN...
MOVING NORTHEAST AT 55 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT
MOVES ACROSS CARROLL AND HARALSON COUNTIES THROUGH 430 AM EST.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...TALLAPOOSA...
BOWDON...MOUNT ZION...WACO...BOWDON JUNCTION...EUBANK LAKE...
ABILENE...JOHN TANNER STATE PARK AND DRAKETOWN.
LAT...LON 3391 8509 3390 8504 3381 8504 3378 8490
3373 8490 3372 8491 3372 8490 3369 8490
3349 8531 3372 8535
TIME...MOT...LOC 0859Z 234DEG 49KT 3359 8536Special weather statement, Jan 4, 4:26 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 AM EST SUN JAN 4 2015
GAZ031-041-042-041000-
PAULDING GA-CARROLL GA-HARALSON GA-
426 AM EST SUN JAN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PAULDING...CARROLL AND HARALSON COUNTIES UNTIL 500 AM EST...
AT 425 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF ROCKMART TO NEAR BREMEN TO NEAR RANBURNE...AND MOVING
NORTHEAST AT 60 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS PAULDING...CARROLL AND HARALSON COUNTIES THROUGH 500 AM
EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CARROLLTON...DALLAS...BUCHANAN...VILLA RICA...BREMEN...TEMPLE...
HIRAM...TALLAPOOSA...BOWDON...MOUNT ZION...WACO...BRASWELL...
YORKVILLE...NEW HOPE...BOWDON JUNCTION...NEW GEORGIA...ABILENE...
BURNT HICKORY RIDGE...JOHN TANNER STATE PARK AND CROSS ROADS.
LAT...LON 3391 8507 3391 8505 3393 8505 3395 8503
3395 8498 3400 8496 3408 8485 3408 8474
3385 8472 3378 8480 3378 8490 3373 8490
3372 8491 3372 8490 3369 8490 3344 8530
3362 8533
TIME...MOT...LOC 0925Z 231DEG 50KT 3390 8502 3368 8509 3346 8531Special weather statement, Jan 4, 4:45 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EST SUN JAN 4 2015
GAZ031-032-043-041015-
COBB GA-PAULDING GA-DOUGLAS GA-
445 AM EST SUN JAN 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN COBB...PAULDING AND DOUGLAS COUNTIES UNTIL 515 AM EST...
AT 445 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF ACWORTH TO NEAR DOUGLASVILLE...AND MOVING NORTHEAST AT
55 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS COBB...PAULDING AND DOUGLAS COUNTIES THROUGH 515 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DOUGLASVILLE...DALLAS...SMYRNA...KENNESAW...ACWORTH...
VILLA RICA...POWDER SPRINGS...AUSTELL...HIRAM...FAIR OAKS...LITHIA
SPRINGS...KENNESAW STATE UNIVERSITY...JIM R MILLER PARK...NEW HOPE...
DOBBINS AIR RESERVE BASE...CROSS ROADS...WHITE WATER PARK...DUE WEST
AND MOUNT BETHEL.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
LAT...LON 3404 8479 3408 8473 3407 8442 3405 8442
3402 8440 3401 8440 3399 8438 3398 8438
3396 8439 3391 8445 3390 8444 3368 8490
3370 8490
TIME...MOT...LOC 0945Z 236DEG 46KT 3401 8476 3379 8484The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 7:06 PM EST | Special Weather Statement | FFC | Haralson, Polk | 39 min |
| Jan 3, 7:24 PM EST | Special Weather Statement | FFC | Polk | 21 min |
| Jan 3, 7:38 PM EST | Special Weather Statement | FFC | Bartow, Paulding | 37 min |
| Jan 3, 8:49 PM EST | Special Weather Statement | FFC | Gilmer, Union | 26 min |
| Jan 3, 9:24 PM EST | Special Weather Statement | FFC | Chattooga, Dade, Walker | 36 min |
| Jan 3, 9:41 PM EST | Special Weather Statement | FFC | Floyd, Polk | 49 min |
| Jan 3, 9:55 PM EST | Special Weather Statement | FFC | Catoosa, Whitfield | 35 min |
| Jan 3, 10:08 PM EST | Special Weather Statement | FFC | Bartow, Polk | 22 min |
| Jan 3, 10:26 PM EST | Special Weather Statement | FFC | Haralson, Paulding | 34 min |
| Jan 3, 10:48 PM EST | Special Weather Statement | FFC | Douglas, Fulton | 27 min |
| Jan 3, 10:50 PM EST | Special Weather Statement | FFC | Bartow, Cherokee | 25 min |
| Jan 4, 1:15 AM EST | Flash Flood Warning | FFC | Cobb, Paulding | 6 hr |
| Jan 4, 1:42 AM EST | Flash Flood Warning | FFC | Floyd, Haralson, Polk | 6 hr |
| Jan 4, 2:32 AM EST | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more | 10 hr |
| Jan 4, 3:08 AM EST | Special Weather Statement | FFC | Haralson, Paulding, Polk | 37 min |
| Jan 4, 3:32 AM EST | Special Weather Statement | FFC | Haralson, Paulding | 28 min |
| Jan 4, 3:40 AM EST | River Flood Warning | FFC | Forsyth | 22 hr |
| Jan 4, 4:00 AM EST | Special Weather Statement | FFC | Haralson | 30 min |
| Jan 4, 4:26 AM EST | Special Weather Statement | FFC | Carroll, Paulding | 34 min |
| Jan 4, 5:04 AM EST | Flash Flood Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 6 hr |
| Jan 4, 5:10 AM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Fulton | 35 min |
| Jan 4, 5:11 AM EST | Special Weather Statement | FFC | Coweta, Fayette, Troup | 34 min |
| Jan 4, 5:37 AM EST | Special Weather Statement | FFC | Gwinnett | 23 min |
| Jan 4, 5:40 AM EST | Special Weather Statement | FFC | Clayton, Fayette, Henry, Meriwether, Pike, Spalding | 35 min |
| Jan 4, 5:53 AM EST | River Flood Warning | FFC | Polk | 10 hr |
| Jan 4, 5:53 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| Jan 4, 6:00 AM EST | Special Weather Statement | FFC | Barrow, Jackson | 30 min |
| Jan 4, 6:10 AM EST | Special Weather Statement | FFC | Henry, Newton, Pike, Spalding | 35 min |
| Jan 4, 6:30 AM EST | Special Weather Statement | FFC | Muscogee | 30 min |
| Jan 4, 6:40 AM EST | Special Weather Statement | FFC | Butts, Spalding | 35 min |
| Jan 4, 6:42 AM EST | Special Weather Statement | FFC | Madison | 33 min |
| Jan 4, 6:59 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Talbot | 31 min |
| Jan 4, 7:21 AM EST | Flash Flood Warning | FFC | DeKalb | 4 hr |
| Jan 4, 7:23 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 14 hr |
| Jan 4, 7:31 AM EST | Special Weather Statement | FFC | Upson | 29 min |
| Jan 4, 8:18 AM EST | Special Weather Statement | FFC | Bibb | 27 min |
| Jan 4, 8:23 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 24 min |
| Jan 4, 9:12 AM EST | River Flood Warning | FFC | Polk | 7 hr |
| Jan 4, 9:39 AM EST | River Flood Warning | FFC | Cherokee | 7 days |
| Jan 4, 10:34 AM EST | River Flood Warning | FFC | Haralson | 7 days |
| Jan 4, 10:50 AM EST | River Flood Warning | FFC | Cherokee, Cobb | 7 days |
| Jan 4, 10:50 AM EST | River Flood Warning | FFC | Cherokee | 7 days |
| Jan 4, 11:07 AM EST | Special Weather Statement | FFC | Dooly | 23 min |
| Jan 4, 11:37 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Pulaski | 23 min |
| Jan 4, 12:01 PM EST | Special Weather Statement | FFC | Laurens | 29 min |
| Jan 4, 12:02 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 6 hr |
| Jan 4, 12:31 PM EST | River Flood Warning | FFC | Cobb | 7 days |
| Jan 4, 12:31 PM EST | Special Weather Statement | FFC | Treutlen | 29 min |
| Jan 4, 12:38 PM EST | Tornado Warning | FFC | Emanuel, Laurens, Treutlen | 37 min |
| Jan 4, 12:52 PM EST | River Flood Warning | FFC | Floyd, Polk | 7 days |
| Jan 4, 1:06 PM EST | Tornado Warning | FFC | Emanuel | 24 min |
| Jan 4, 1:38 PM EST | River Flood Warning | FFC | Cherokee | 19 hr |
| Jan 4, 3:39 PM EST | River Flood Warning | FFC | Whitfield | 10 hr |
Nearby
Special Weather Statements in Georgia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.